MAUDE Adverse Event Report: AVANOS MEDICAL - IRVINE ON-Q EXPANSION KITS WITH SILVERSOAKER CATHETER 10 IN (25 CM), NEEDLE 8 IN.X17GA; CATHETERS

AVANOS MEDICAL - IRVINE ON-Q EXPANSION KITS WITH SILVERSOAKER CATHETER 10 IN (25 CM), NEEDLE 8 IN.X17GA; CATHETERS
Model Number PM040-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is not possible as no lot number was provided.The lot number provided incorrect.All information reasonably known as of 02-apr-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Fill volume: unknown, flow rate: unknown, procedure: unknown, cathplace: unknown.It was reported the on-q catheter broke in-situ during an attempted removal.The patient was taken back to surgery where the remaining part of the catheter was removed, approximately 27cm in length.There was no reported complications from the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
One used sample was received.The device was evaluated.The catheter was received in two segments.Both segments exhibited stretching.The root cause was not identified.All information reasonably known as of (b)(6)-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
ON-Q EXPANSION KITS WITH SILVERSOAKER CATHETER 10 IN (25 CM), NEEDLE 8 IN.X17GA
Common Device Name
CATHETERS
Manufacturer (Section D)
AVANOS MEDICAL - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key8477172
Report Number2026095-2019-00048
Device Sequence Number1019024
Product Code BSO
UDI-Device Identifier30680651135392
UDI-Public30680651135392
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051401
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPM040-A
Device Catalogue Number101353900
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/12/2019
Supplement Date Received by Manufacturer05/22/2019
Initial Report FDA Received Date04/03/2019
Supplement Report FDA Received Date06/10/2019
Patient Sequence Number1
Patient Age15 YR
Patient Weight37